Unusaul Rash - Could it be due to HCG diet?

Patient

Q: For the past 2- 3 weeks, I have been experiencing brake outs on my face and I have been itching on my hands and arms. The itching is not severe. I would rate it at a 4. I noticed yesterday that my hand has started to peel. The only change that I have made is that I am taking HGC and I changed my diet. Is this normal for a 30 year old woman that is overall in good health?

Doctor

A:   Itching and rashes, though rare, is a side effect of HCG diet. During and HCG diet, the body breaks down fat at a faster rate than normal. As the fat breaks down, there is accumulation of certain toxins that may cause stress on the liver and rash. I would definitely advise you to review your diet with your doctor and get a liver function test done. Elevation liver enzymes (bilirubin) could be causing your skin rash. Other causes could be contact dermatitis. Try to identify any new product that you may have come into contact which would have caused the rash. Specific treatment will depend on the cause. I hope this helps, take care.

Related Q&A

Q: I started on the keto diet on June 25th, and stopped on July 3rd. On June 28th, 3 days after starting the diet, I go...

Q: I have had an anal fissure for about 5 months. 3 months ago I had a case of hemmerhoids that lasted about a month. si...

Q: A 81 year old female presented to ER on Fri with one day of diarrhea and rectal bleeding. Red blood and pinky mucus. ...

Q: Over the past year and a half I have been gaining lots of weight. When I first noticed the weight gain I started wor...

Q: I've been diagnosed with iBS D abour 10 yrs ago. It flares flares up mostly with certain foods. This week i got hit...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews